Alert archive / Colorado / Blizzard Watches in 2007
Blizzard Watch 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this blizzard watch at Feb 23, 2007, 5:33 AM MST for 6 counties in Colorado. It took effect at Feb 24, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 5:33 AM MST (12:33 UTC)
- In effect from
- Feb 24, 2007, 12:00 AM MST
- Expired
- Feb 23, 2007, 10:17 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Morgan County, CO
The radar
The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 231233 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 533 AM MST FRI FEB 23 2007 ...MAJOR WINTER STORM HEADING TOWARDS EASTERN COLORADO TONIGHT... .AN INTENSE STORM SYSTEM WILL MOVE EAST ACROSS THE DESERT SOUTHWEST TODAY...AND THEN RAPIDLY INTENSIFY ACROSS NORTHEAST NEW MEXICO LATER TONIGHT. THIS WILL BRING A POTENTIAL FOR A PERIOD OF HEAVY SNOW AND VERY STRONG WINDS ACROSS EASTERN COLORADO. THE STORM IS INTENSIFYING FURTHER WEST THAN PREVIOUS TRACKS...HENCE WINTER STORM AND BLIZZARD WATCHES HAVE ALSO BEEN POSTED FURTHER WEST TOWARDS THE FRONT RANGE. THIS IS A POTENTIALLY DANGEROUS STORM WHERE HIGHWAYS AND ROADS LEADING ACROSS EASTERN COLORADO WILL LIKELY BE CLOSED AND TRAVEL IMPOSSIBLE. MOTORISTS ARE STRONGLY URGED TO DELAY TRAVEL UNTIL LATER THIS WEEKEND. COZ047-232045- /O.CAN.KBOU.WS.A.0002.070224T0700Z-070224T2300Z/ /O.NEW.KBOU.BZ.A.0001.070224T0700Z-070224T2300Z/ SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORDER...KARVAL...KUTCH...PUNKIN CENTER 533 AM MST FRI FEB 23 2007 ...WINTER STORM WATCH IS CANCELLED... ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP LATER THIS EVENING BEFORE TURNING TO ALL SNOW LATE TONIGHT. THE SNOW MAY BE HEAVY AT TIMES FROM LATE TONIGHT THROUGH SATURDAY MORNING. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP LATE FRIDAY NIGHT WITH WIND SPEEDS OF 25 TO 40 MPH...CAUSING CONSIDERABLE BLOWING SNOW AND POOR VISIBILITIES. THERE IS A POTENTIAL FOR 2 TO 6 INCHES OF SNOW FROM THIS STORM IN THE WATCH AREA. THE SNOW IS EXPECTED TO DIMINISH SATURDAY AFTERNOON...BUT PERSISTENT STRONG WINDS MAY CONTINUE TO CAUSE HAZARDOUS DRIVING CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLIZZARD CONDITIONS TO OCCUR. THIS MEANS THAT THE FOLLOWING WEATHER MAY DEVELOP AND LAST FOR A PERIOD OF AT LEAST THREE HOURS...SUSTAINED WIND AND/OR FREQUENT WIND GUSTS OF 35 MPH OR GREATER... CONSIDERABLE FALLING AND/OR DRIFTING SNOW FREQUENTLY REDUCING VISIBILITIES TO BELOW ONE QUARTER OF A MILE. $$ COZ046-048>051-232045- /O.UPG.KBOU.WS.A.0002.070224T0700Z-070224T2300Z/ /O.NEW.KBOU.BZ.W.0002.070224T0700Z-070224T2300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 533 AM MST FRI FEB 23 2007 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE TURNING TO ALL SNOW LATE TONIGHT. THE SNOW MAY BE HEAVY AT TIMES. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP LATE TONIGHT WITH WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE...CAUSING CONSIDERABLE BLOWING SNOW AND POOR VISIBILITIES. 5 TO 10 INCHES OF SNOW IS EXPECTED FROM THIS STORM. THE SNOW IS EXPECTED TO DIMINISH SATURDAY AFTERNOON...BUT PERSISTENT STRONG WINDS MAY CONTINUE TO CAUSE HAZARDOUS DRIVING CONDITIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS OF 35 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. $$ COZ031-033-034-232045- /O.NEW.KBOU.SB.Y.0011.070224T0100Z-070224T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 533 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST SATURDAY. SNOW SHOWERS WILL BECOME WIDESPREAD TONIGHT ACROSS THE NORTHERN MOUNTAINS WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES EXPECTED BY LATE SATURDAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ041-044-045-232045- /O.NEW.KBOU.BZ.A.0001.070224T0700Z-070224T2300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER 533 AM MST FRI FEB 23 2007 ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE TURNING TO ALL SNOW LATER TONIGHT...WITH SNOW BECOMING HEAVY AT TIMES. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE...CAUSING CONSIDERABLE BLOWING SNOW AND POOR VISIBILITIES. THERE IS A POTENTIAL FOR 4 TO 8 INCHES OF SNOW FROM THIS STORM IN THE WATCH AREA. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR BLIZZARD CONDITIONS TO OCCUR. THIS MEANS THAT THE FOLLOWING WEATHER MAY DEVELOP AND LAST FOR A PERIOD OF AT LEAST THREE HOURS...SUSTAINED WIND AND/OR FREQUENT WIND GUSTS OF 35 MPH OR GREATER... CONSIDERABLE FALLING AND/OR DRIFTING SNOW FREQUENTLY REDUCING VISIBILITIES TO BELOW ONE QUARTER OF A MILE. $$ COZ038>040-043-232045- /O.NEW.KBOU.WS.A.0003.070224T0300Z-070224T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...EATON...FORT LUPTON...GREELEY...ROGGEN 533 AM MST FRI FEB 23 2007 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE TURNING TO ALL SNOW BY MIDNIGHT. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE...ESPECIALLY EAST OF INTERSTATE 25. THERE IS A POTENTIAL FOR 2 TO 6 INCHES OF SNOW FROM THIS STORM...WITH THE HIGHER AMOUNTS EAST AND SOUTH OF THE DENVER AREA. REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. $$ ENTREKIN
1 follow-up statement
000 WWUS45 KBOU 231717 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1017 AM MST FRI FEB 23 2007 ...MAJOR WINTER STORM WITH VERY STRONG WINDS AND HEAVY SNOW HEADING TOWARD EASTERN COLORADO... .AN INTENSE STORM SYSTEM WILL MOVE EAST ACROSS THE DESERT SOUTHWEST TODAY...AND THEN RAPIDLY INTENSIFY ACROSS NORTHEAST NEW MEXICO LATER TONIGHT. THE STORM IS THEN EXPECTED TO MOVE EAST ACROSS THE KANSAS AND OKLAHOMA BORDER SATURDAY. THIS TRACK WILL BRING VERY STRONG WINDS AND HEAVY SNOWFALL TO THE EASTERN PLAINS OF COLORADO BEGINNING AROUND MIDNIGHT TONIGHT. AT THIS TIME...AREAS SOUTH OF INTERSTATE 76 ARE EXPECTED TO BE THE HARDEST HIT BY THIS STORM. THE STORM IS INTENSIFYING SLIGHTLY FURTHER WEST THAN PREVIOUS TRACKS...HENCE THE WINTER STORM WATCH FOR THE BOULDER AND DENVER METRO AREAS. THERE IS MUCH MORE UNCERTAINTY REGARDING THE IMPACT OF THE STORM IN THESE LOCATIONS. AT THIS TIME...POINTS EAST OF INTERSTATE 25 AND ESPECIALLY THE SOUTHEASTERN SUBURBS OF DENVER INCLUDING AURORA WOULD HAVE THE HIGHEST THREAT OF SIGNIFICANT SNOWFALL AND CONSIDERABLE BLOWING AND DRIFTING. THIS IS A POTENTIALLY DANGEROUS STORM WHERE INTERSTATES... HIGHWAYS...AND OTHER ROADS LEADING ACROSS EASTERN COLORADO WILL LIKELY BE CLOSED. WINDS WILL BE EXTREMELY STRONG WITH SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH EXPECTED IN THE LIMON AND AKRON AREAS. THIS WILL PRODUCE A MAJOR BLIZZARD AND LIFE THREATENING CONDITIONS LATE TONIGHT AND SATURDAY. TRAVEL IS NOT RECOMMENDED. COZ041-044-045-047-240130- /O.UPG.KBOU.BZ.A.0001.070224T0700Z-070224T2300Z/ /O.EXA.KBOU.BZ.W.0002.070224T0700Z-070224T2300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1017 AM MST FRI FEB 23 2007 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE TURNING TO ALL SNOW LATER TONIGHT...WITH SNOW BECOMING HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY AFTERNOON ARE EXPECTED TO RANGE BETWEEN 4 AND 8 INCHES. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. THIS WILL PRODUCE WIDESPREAD BLIZZARD CONDITIONS AND ZERO VISIBILITY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS OF 40 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. $$ COZ046-048>051-240130- /O.CON.KBOU.BZ.W.0002.070224T0700Z-070224T2300Z/ NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING...AGATE...HUGO...LIMON...MATHESON...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1017 AM MST FRI FEB 23 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE TURNING TO ALL SNOW LATE TONIGHT. THE SNOW WILL BE HEAVY AT TIMES THROUGH EARLY SATURDAY AFTERNOON WITH TOTAL SNOW ACCUMULATIONS RANGING BETWEEN 5 AND 10 INCHES. IN ADDITION...VERY STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH. THIS WILL PRODUCE WIDESPREAD BLIZZARD CONDITIONS AND ZERO VISIBILITY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. SUSTAINED WIND AND/OR FREQUENT WIND GUSTS OF 45 MPH OR HIGHER WILL COMBINE WITH CONSIDERABLE FALLING AND BLOWING SNOW TO PRODUCE WIDESPREAD VISIBILITIES BELOW ONE QUARTER OF A MILE. TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED IN THESE WHITEOUT CONDITIONS. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO ARRIVE. $$ COZ031-033-034-240130- /O.CON.KBOU.SB.Y.0011.070224T0100Z-070224T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1017 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST SATURDAY. SNOW SHOWERS WILL BECOME WIDESPREAD TONIGHT ACROSS THE NORTHERN MOUNTAINS WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES EXPECTED BY LATE SATURDAY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE BLOWING AND DRIFTING SNOW. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ038>040-043-240130- /O.CON.KBOU.WS.A.0003.070224T0300Z-070224T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...EATON...FORT LUPTON...GREELEY...ROGGEN 1017 AM MST FRI FEB 23 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH SATURDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH SATURDAY MORNING. SCATTERED RAIN AND SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE TURNING TO ALL SNOW BY MIDNIGHT. IN ADDITION...STRONG NORTHERLY WINDS WILL DEVELOP WITH WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE...ESPECIALLY EAST OF INTERSTATE 25. THERE IS A POTENTIAL FOR 2 TO 6 INCHES OF SNOW FROM THIS STORM...WITH THE HIGHER AMOUNTS OVER THE SOUTHEASTERN SECTIONS OF THE DENVER METRO AREA. REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this blizzard watch went out at Feb 23, 3:20 AM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 23, 3:20 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 AM MST FRI FEB 23 2007 .SHORT TERM...BEFORE THE BIG STORM HITS HAVE TO DEAL WITH SOME DENSE FOG ISSUES THIS AM. DENSE FOG HAS FORMED OVER PTNS OF THE NERN PLAINS OF CO...ESP FROM DEN NORTHWARD TO FNL AND POINTS EAST AND NORTH. HAVE ALREADY ISSUED A DENSE FOG ADVISORY FOR THESE AREAS THRU MID MORNING HOURS. SEVERAL SPOTTER REPORTS INDICATED VSBYS TO ZERO OR CLOSE TO IT. HAVE ALSO LOWERED HIGH TEMPS TODAY...ESP NORTH AND EAST OF DENVER AS STRONG LOW LVL INVERSIONS WILL BE TOUGH TO SCOUR OUT TODAY...ESP WITH SOME WEAK UPSLOPE FLOW DEVELOPING THIS AFTN. NOW FOR THE STORM. LATEST MODEL RUNS INDICATING A FURTHER WESTWARD PROGRESSION OF THE INTENSIFICATION PROCESS WITH A CLOSED LOW CIRCULATION DEVELOPING ACROSS NW NEW MEXICO BEFORE MOVING OUT INTO FAR SW KANSAS SAT AM. 700MB CIRCULATION INTENSIFIES TOWARDS SAT MORNING WITH N-NE WINDS OF 70KT. LATEST 06Z NAM THROWING A MORE OF A CURVE WITH NOW THE POTENTIAL FOR HEAVY SNOW EVEN FURTHER WEST ACROSS THE DENVER AREA. THIS EVEN DESPITE THE STRONG N-NW WINDS. THINK THE VERY STRONG QG ASCENT AND STEEP LAPSE RATES MAY BE STRONG ENOUGH TO OVERCOME THE DOWNSLOPE FLOW. ESP FURTHER SOUTH ACROSS THE PALMER DIVIDE ACROSS ZONE 41...WHERE THE NRLY FLOW IS PERFEREED FOR HEAVY SNOW. CONFIDENCE IS GROWING FOR A MAJOR STORM ACROSS THE EASTERN PLAINS OF COLORADO WITH BLIZZARD CONDITIONS DEVELOPING LATER TNT AND SAT AM. IN FACT...CONFIDENCE IS HIGH ENOUGH TO UPGRADE CURRENT WINTER STORM WATCH TO A BLIZZARD WARNING FOR ZONES 46..48>51. CANT SEE HOW THIS CAN MISS GIVEN 850MB WINDS HAVE 30-40KT...VERY STRONG ASCENT AND GOOD INSTABILIY. LATEST NAM SNOWFALL INDICATING A SWATH OF UPWARDS OF A FOOT OF SNOW ACROSS THE EASTERN PLAINS WHILE 00Z GFS SHOWED 6-10 INCHES ON THE PLAINS. EITHER WAY...DANGEROUS CONDITIONS ARE GOING TO DEVELOP WITH MANY ROADS AND HIGHWAYS BEING SHUT DOWN AND IMPASSABLE. FURTHER WEST...WILL GO WITH A BLIZZARD WATCH EXCEPT FOR THE URBAN CORRIDOR WHERE WINTER STORM WATCH WILL BE POSTED FOR TNT AND EARLY SAT. STILL NOT SURE HOW FAR WEST THE HEAVY SNOW DEVELOPS GIVEN THE NW FLOW COMING OFF THE HILLS SO THAT WILL BE A MORE IFFY CALL AT THIS TIME. AS FOR THE MOUNTAINS WILL HOIST SNOW/BLO SNOW ADVISORIES WITH DECENT OROGRAPHIC FLOW DEVELOPING AND MODEST LAPSE RATES. EVENT WILL BE MORE SHORT LIVED AS THE STORM MOVES ACROSS FAIRLY RAPIDLY BEFORE CLOSING OFF TOWARDS SAT MORNING. .LONG TERM...STG UPPER LEVEL LOW WILL MOVE QUICKLY FROM SERN COLORADO INTO ERN KANSAS BY SAT EVENING. HEAVIEST SNOWS WILL OCCUR BEFORE 18Z OVR THE ERN PLAINS AND THEN QUICKLY DIMINISH BY SAT AFTN HOWEVER GUSTY NWLY WINDS WILL CONTINUE THRU THE AFTN HOURS SO MAY STILL SEE WIDESPREAD BLIZZARD CONDITIONS BEFORE WINDS DECREASE SAT EVENING. RIGHT NOW SNOW AMOUNTS LOOK TO BE IN THE 4 TO 8 INCH RANGE ACROSS THE PLAINS WITH THE HEAVIEST AMOUNTS FROM NERN WELD ACROSS ERN ADAMS...ERN ARAPAHOE INTO ERN ELBERT COUNTIES EXTENDING EASTWARD TO THE NEBRASKA-KS BORDER. CLOSER TO THE FOOTHILLS STG NWLY LOW LEVEL FLOW WILL LIKELY KEEP BEST CHC OF SNOW TO THE EAST OF THE FRONT RANGE URBAN CORRIDOR ALTHOUGH AREAS JUST EAST OF I-25 COULD SEE A FEW INCHES OF SNOW ESPECIALLY FROM DENVER SOUTH TO THE PALMER DIVIDE. IN THE MTNS WILL KEEP SNOW/BLOWING SNOW ADVISORY GOING THRU THE AFTN HOURS BUT WINDS AND SNOW SHOULD DMINISH BY LATE AFTN WITH TOTAL SNOW ACCUMULATIONS IN THE 5 TO 10 INCH RANGE. FOR SAT NIGHT INTO SUN A FLAT UPPER LEVEL RIDGE WILL BUILD ACROSS THE AREA WITH A MORE TRANQUIL WX PTRN. TEMPS WILL MODERATE SOME OVER NERN CO WITH DOWNSLOPE FLOW IN PLACE EXCEPT IN THOSE AREAS THAT RECEIVE DECENT SNOW. IN THE MTNS MOISTURE WILL GRADUALLY INCREASE SUN AFTN SO WILL MENTION SOME SCT -SHSN. BY SUN NIGHT INTO MON A STG UPPER LEVEL JET WILL MOVE INTO NRN CO IN WNW ALOFT. IN ADDITION A DISTURBANCE IS ALSO FCST TO MOVE ACROSS THE AREA WITH DECENT LAPSE RATES AND FAVORABLE OROGRAPHIC COMPONENT. THUS COULD SEE A A FAIRLY DECENT OROGRAPHIC DRIVEN SNOW EVENT IN THE NRN MTNS SUN NIGHT INTO MON SO WILL INCREASE POPS IN THIS TIME PERIOD. OVER LOWER ELEVATIONS LOW LEVEL DOWNSLOPE FLOW WILL CONTINUE SO PCPN CHANCES SHOULD BE ON THE LOW SIDE. 850-700 MB TEMPS ARE FCST TO DROP SOME ON MON SO HI TEMPS WILL PROBABLY BE A FEW DEGREES COOLER OVER NERN CO. FOR TUE ANOTHER FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA IN ADVANCE OF ANOTHER SYSTEM. HI TEMPS SHOULD WARM SOME ON TUE ACROSS NERN CO AS 850-700 MB TEMPS RISE 5 TO 8 DEGREES C FROM MONDAYS VALUES. IN THE MTNS MAY SEE SOME SCT -SHSN ON TUE BUT NEXT CHC OF SIGNIFICANT SNOW WILL PROBABLY BE IN THE TUE NIGHT TO WED TIME PERIOD AS ANOTHER SYSTEM MOVE ACROSS THE AREA. LAST FEW RUNS OF THE GFS HAVE VARIED CONSIDERABLY WITH HANDLING OF SYSTEM IN THE MIDDLE PART OF NEXT WEEK. 12Z RUN SHOWED A MAJOR CLOSED UPPER LEVEL LOW DEVELOPING OVER COLORADO BY WED WHILE LATEST 00Z RUN SHOWS A PROGRESSIVE UPPER LEVEL TROUGH MOVING ACROSS. HOWEVER SOME OF THE 00Z ENSEMBLE MEMBERS STILL SHOW A STG CLOSED LOW THUS OVERALL CONFIDENCE IN GFS SOLUTIONS AT THIS POINT IS VERY LOW TO SAY THE LEAST. && .BOU WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING LATE TNT AND SAT FOR FAR EASTERN PLAINS..ZNS 46..48>51. ...BLIZZARD WATCH..ZNS 41..44..45..47 FOR LATE TNT AND SAT. ...WINTER STORM WATCH FOR URBAN CORRIDOR TNT..ZNS 38>40..43. ...SNOW/BLO SNOW ADVISORY FOR NRN MTNS TNT..ZNS 31..33>34. ...DENSE FOG ADVISORY PTNS OF ERN PLAINS THIS AM..ZNS 38..42>44..48>51. && SWE/RPK
Hazardous weather outlook, Feb 22, 11:07 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MST THU FEB 22 2007 COZ030>051-231300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MST THU FEB 22 2007 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON FOR SECTIONS OF THE EASTERN PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOME AREAS OF FOG COULD DEVELOP TONIGHT ACROSS THE PLAINS AND PERHAPS AS FAR WEST AS INTERSTATE 25 AS A COOLER AIRMASS HAS PUSHED INTO EASTERN COLORADO TODAY WITH MORE LOW LEVEL MOISTURE. OTHERWISE NO HAZARDOUS WEATHER EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS FRIDAY AFTERNOON WITH RAIN AND SNOW SHOWERS DEVELOPING OVER NORTHEAST COLORADO FRIDAY EVENING. SHOWERS WILL TURN TO ALL SNOW OVER THE EASTERN PLAINS LATE FRIDAY NIGHT...CONTINUING INTO SATURDAY MORNING. THERE IS THE POSSIBILITY OF SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE EASTERN PLAINS...PARTICULARLY IN WASHINGTON AND LINCOLN COUNTIES. THE SNOW WILL BE ACCOMPANIED BY VERY STRONG NORTHWEST WINDS...LEADING TO BLOWING AND DRIFTING SNOW. LITTLE...IF ANY... ACCUMULATION IS EXPECTED ACROSS THE URBAN CORRIDOR. SNOW WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON ACROSS ALL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:47 AM MST | Dense Fog Advisory | BOU | Larimer, Logan, Morgan, Phillips, Sedgwick, Weld | 8 hr |
| Feb 23, 5:33 AM MST | Blizzard Warning | BOU | Adams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 7 more | 30 hr |
| Feb 23, 5:33 AM MST | Snow and Blowing Snow Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 33 hr |
| Feb 23, 5:33 AM MST | Winter Storm Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more | 10 hr |
Nearby
Blizzard Watches in Colorado, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.